Re: Miralax twice a day
- From: greenwire <jgwire@xxxxxxxxx>
- Date: Tue, 12 Feb 2008 00:38:04 -0800 (PST)
On Feb 10, 11:10 am, Cheese Wheels <obesity2...@xxxxxxxxx> wrote:
On Sun, 10 Feb 2008 02:29:26 -0800 (PST), Hawaiian Wayne
<birdie...@xxxxxxxxxxx> wrote this stuff here :
On Feb 9, 8:04 pm, Mike Berkowitz
On Sat, 09 Feb 2008 13:13:29 -0500, Cheese Wheels
Any issues with taking Miralax twice a day?
I take from 34g to 51g. That is 2 to 3 times the suggested daily dose.
I am only on 90mg total MS-Contin ER but spinal cord damage makes it
really hard to go. No ill effects. I was told that if I started
feeling tingling in my hands and feet that it might be from the
miralax siphoning off too many electrolytes. They make a version of
miralax with electrolytes that adds them back or you could take
something like pedialyte with the OTC miralax. Even with my higher
dose I never experience any side effects. Basically the more I eat the
more Miralax I need.
A possible side effect that can keep you on the run is diarrhea.
You may remember me as the one who takes over 2,000 Mg's. of morphine.
2,000Mgs of it in the form of Kadian which is like Oxycontin except
with a different mechanism of dissolving slowly into your system and
anything over that is in the form of Oxycodone, the 'fast release'
version of Oxycontin. Now those are the opiates that we all know cause
constipation. I've no clue, or rather, I should say, I don't know if
the other 10 or so non-opiates I take have an effect on my bowels. But
that's all right, I had enough to deal with with just the opiates.
I didn't even have to ask for a prescription of Miralax when I started
seeing my first REAL pain management doc. The guy was a true wizard at
managing pain. His medical specialty was Oncology, so he was all too
familiar with how pain affects human beings at ALL stages of the
'game'. I can't say I could do that type of work. It takes a special
person, don't you think? Or don't you? <snicker> Being a prescription
at the time, it only cost me $7.00 for a fairly big bottle of it. NOW,
if I were to buy the OTC, it's almost $4.00 more. Not really all that
bad unless one needs to take it for the rest of their life. grrrrr...
After taking it on and off for about 5 years, at the most, I don't
need it anymore. My system is so used to having all these medicines
and chemicals in it that it simply has learned to "work" around them
or "with" them!! The human body never ceases to amaze me.
OK, when the doctor first prescribed it to me, his directions said
"one dose (capful) every 6-8 hours. I did this for the first 24 hours.
When I went to bed on the 2nd night to sleep, I woke at 2:30 or 3:00AM
with a feeling around my waist, buttocks, pelvic region and upper
thighs like I'd never had before. It was oddly VERY slippery and warm
on the side I was laying on but so freezing cold (not literally) on
the 'other'. Not knowing what to think, I had to actually get up and
out of bed to turn a light on, which, as you all can well imagine
helped "spread" this odd substance I had yet to identify.
You can only imagine (I'm serious here...no one can come close to how
I felt!) the extreme horror, grossed-ed out and sickly feeling that
went through me when I hit the light switch. Apparently the dosage the
doc had me 'start on' was WAAAAAY too much and I had actually shat
myself in my sleep! (yes, "shat" is the proper word here) Even as a
child, I'd NEVER crapped my pants in my sleep. Of course we all did
when we were in diapers (or rags as in my case), however, I'm talking
AFTER toilet trained!
I could really "run" with this subject matter as it's the stuff my
sense of humor loves to use for comical material. Since I really want
all of you to remain the "friends" you are to me, I'll not delve into
this much more than I already have. (hey...did I hear a small sigh of
relief from somewhere?) <mischievous grin>
For now, I'll just say I was completely cleared out in one fell swoop
by taking too much Miralax. I don't know if anyone has had something
like this happen from a laxative or any other reason, but taking a
2-4AM shower to wash fecal matter out of every nook and cranny of your
body isn't the most pleasant activity. Especially when you actually
can IDENTIFY something that you had eaten earlier!!! OOPS. Sorry. That
slipped out. I guess I couldn't help it.
Now you'd think that a person would learn a very good lesson from
something like this. You guessed it, it happened at least 3 more times
in the next 2 years until I learned to give the Miralax all the time
it wanted to work instead of trying to 'force' the issue. Well jeez.
You know how it is. You're all cramped up and FEEL like your going to
have some sort of "explosive" event if you don't make it to a toilet.
But when you do, and no matter how you try, NOTHING can come out!! I
think it's one of the worst feelings in the world.
It's moments like those where I feel like putting an ad in the paper
saying: I'll trade my house to anyone who can make me produce just
one little turd! BWAHAHAHAHAHAHAHAHAHAH! Just kidding, sort of...
Yes. It's the cruelest trick that Mother Nature can pull on us.
So Cheese, I'd say that as long as you are certain that two doses
won't give you a "surprise" in the middle of the night, I'd go for it.
I had absolutely no adverse effects other than having "nocturnal
emissions" of the "Hershey" kind. HA-ha! I'd go for it and get some
relief as soon as possible. OK? OK!
Thanks for bearing with my peculiar humor.
Aloha Just For Now,
DUDE, 2,000mg of morphine?
Upon my 2nd 30mg of morphine I get a little woozy.
And thanks for the advice.- Hide quoted text -
- Show quoted text -
i've been taking miralax for seven years, and as wayne said, it can be
a big mess when you first start out or if you take too much. I had an
"accident" as well, though it was not as dramatic as wayne's. I hand
it to him for even being willing to talk about it because I'm sure
that kind of thing happens to sick people all the time and it's
nothing to be ashamed of.
It's a bodily function, for Christrsake. .
Miralax is REALLY weird IMO -- and unpredictable.
For years, I drank it with about 8 oz of water followed by ANOTHER 8
of water, at least -- I had heard somewhere on these groups that it
doesn't work if you don' drink a glassof water afterward. It worked,
but it was quite an ordeal each time I had to use the toilet..... it
was still a mess.
Well. Now it has for some reason stopped working as well. It leaves my
stomach upset, and well, it's just not working well. I tried a change.
The direction on the bottle say to take it in 4 to 8 oz water but it
says NOTHING about drinking another 8 ozes. See, one way miralax works
is by putting more water into the stool, so it soften and passes. But
i was drinking way too much water and going way too much -- sometimes
three times a day -- and i'm not even sure I'd call what came out
"stools" cause they were so watery. It wasnt' the runs... But it's
just not a pleasant experience. Now I'm hoping that me not drinking as
much water with it will make it seem less like baby shit all the time.
-- and I've begun taking it after a meal instead of on a empty stomach
the first thing in the morning.
So far, that's not made much different.
I don't know what to do, Miralax was my savior.....
Just a word of warning about another rx laxitive.
My doc put my on Amitiza last year when I was having some of the same
problems with Miralax.
He's a cool guy, and we get along great and he gives me what ever I
need and in decent doses, but he made me "promise" NOT to research
this new drug ( He knows I'm a research junkie when it comes to meds
and backs and all that). So I didn't -- but I wish I had. I'd never
been so sick on my stomach in my life.
When I went back to the doc I asked him why I got so sick and why did
he not want me to research it. He said:
"Well, . "a third of the people it does nothing to. another third say
it's the best thing that's every come along -- and last third said
they really thought the stomach cramps and pains and nausea was going
to KILL them!!!
One guy even went to the ER is was so bad. the pain and cramps...i
I reckon he worried I might not try it if I learned all that.
But back to Miralax - what's the verdict on it for other folks on this
group. How much water do you drink with it? Do others have problems
with it either causing stomach problems or it all just turning to a
big "chocolate mess" (sorry)
- Prev by Date: Re: Morophine
- Next by Date: Re: Accidental Pill Overdose Killed Heath Ledger
- Previous by thread: Re: Miralax twice a day
- Next by thread: Nice to be back.